The dynamic stability of orthotropic cylindrical shells with non-homogenous material properties under axial compressive load varying as a parabolic function of time


SOFIYEV A. H. , YUCEL K. T. , Avcar M. , ZERIN Z.

JOURNAL OF REINFORCED PLASTICS AND COMPOSITES, vol.25, no.18, pp.1877-1886, 2006 (Journal Indexed in SCI) identifier identifier

  • Publication Type: Article / Article
  • Volume: 25 Issue: 18
  • Publication Date: 2006
  • Doi Number: 10.1177/0731684406069914
  • Title of Journal : JOURNAL OF REINFORCED PLASTICS AND COMPOSITES
  • Page Numbers: pp.1877-1886

Abstract

In this study, the dynamic stability problem of a cylindrical shell composed of non-homogeneous orthotropic materials with Young's moduli and density varying continuously in the thickness direction under the effect of an axial compressive load varying with a parabolic function of time is considered. At first, the fundamental relations and the modified Donnell type dynamic stability equations of a non-homogeneous orthotropic cylindrical shell are set up. Applying the Galerkin method, first, and then the Ritz-type variational method, the closed-form solutions have been derived for the dynamic critical axial load and dynamic factor. Finally, carrying out some computations, the effects of the non-homogeneity of the orthotropy ratio and the axial loading parameter on the critical parameters have been studied. Comparing results with those in the literature validates the present analysis.